If I were to give one key piece of advice to anyone recently diagnosed with MS it would be to request a Cognitive Test. I don't believe most Neuro suggest you have this test and it should be once you have a definate diag. There may come a time when the MS effects your ability to perform at work. You need a baseline to compare with when that time comes. If you need to apply for SS it is a one more piece of information that will assist you in the process. In my case, I never had a baseline, and when my cognitive testing was done and I was at the point I couldn't work any longer, I was considered to be at the "lower end of normal for a MS patient". I would not have been able to excel at the positions I held with a "lower end of normal for a MS patient".
Just wanted to throw this out there....it is important to know what your baseline is upon diag. and REQUEST COPIES OF ALL TEST RESULTS!!!
My brother was diag. with systemic lupus 30yrs ago. and fibromyalga 2yrs ago. I was diag with MS 11yrs ago. My brother does not get any relief from his meds either. I have often told my brother that I thought he should be tested for MS. Many of his symptoms mirror my own. Both lupus and MS are autoimmune diseases which I find interesting that both of us have an autoimmune disease. I know that when I was being diag. the drs. ruled out lupus first. Since it was 8 yrs ago that you were diag. I would talk to your neuro. about further testing. What harm could it do and perhaps you would at least get meds that help.
I have been on Copaxone for 11yrs. Approx 2 months into starting the injections I started having an occasional reaction right after the shot, which has been listed in the pamplet: palpitation, heavy chest, constriction of the throat, flushing and not being able to speak. They would only last about 10 minutes, and then I was fine. My last reaction was approx. 5yrs ago....until this morning. But this one was a little different. It started with my scalp feeling like it was on fire in different areas, then the palpitations with the usual array of reactions. But the difference was the scalp burning and then I got a massive headache covering my whole head and my inner ears were burning. I took 2 vicotin for the headache and in about 10 mins everything was back to normal mostly.
Has anyone experienced the burning scalp, massive headache and burning inner ears from the Copaxone injection? Since I have never experienced these reactions before I thought maybe someone would have a similar experience.
I also went to the ER maybe 5 yrs ago with chest pain. I was diag in 2000. All my test were normal. The dr said it was transient pain from the MS. Still it is very scary. Thought I was having a heart attack. Are you taking anything for the fatigue and pain. I take Provigil for fatigue and Vicotin for pain. Would not be able to get through the day without the Provigil. Vicotin I only take when I absolutely have to.
I also was diag with TIA (mini strokes) 29 yrs ago, finally diag with MS 11 yrs ago. I was on beta blockers for yrs for the TIA. My diag of MS consisted of MRI head & spine with and without contrast and the spinal tap. Although I did have the bands my MRI showed a huge lesion on my spine. I had been having MRI for many yrs due to the TIA and migraines. I had lesions 10 yrs prior to MS diag. which the drs said was scar tissue from migraines. I would definately get the MRI of the spine. You could check with the MS Society to find help with the cost. Are you on any MS meds?
I know its a challenging disease. Stay with your injections! In time the shots become as painless as brushing your teeth. Also stick with your PT. I also could not walk but with continued PT, you would have to look closely at me when I walk to see any remnants of the exacerbation. With MS you do experience pain throughout your body, at times it is horrific. I also take baclofen for spasms. I have been on many different pain medications but currently I take Vicotin. I helps with the severe pain. I try to only take it when I can't handle the pain any longer. I don't know if you experienced any numbness in your upper extremities but if so that could explain the pain in the shoulders, arms and back. I was numb from the chest down and experienced the same pain when I was in PT. The muscles become weak and they need to be built back up again. I have also found the weather has alot to do with how much pain I experience. I stay inside during cold spells. I hope this helps Stay consistent with your treatment You must be strong to fight MS.View Thread
hey Lovett24 sorry to hear about your complications. I was diagnosed 11 yrs ago and have been on Copaxone since diag. I have had pneumonia 3 times and I fell 2 yrs ago and broke my leg and ankle. Copaxone has worked great for me even with some flair-ups. You have to remember this is an autoimmune disease which means you will be more susceptible to illness. Prior to breaking my leg, I would fall off my foot quite often which is how I broke it. Do you have an issues with balance or coordination? Personally I will not stop using the Copaxone. I have very few side effects and the flair-ups are minor compared to what they were before.
I have had this issue in the past. My neuro put me on neurontin and baclofen for the burning sensation and tremors. If you are not taking these meds talk to your neuro. My dosage was adjusted several times before it was under control. Good luck!View Thread
I have been on Copaxone for 11yrs. so I dont think its from that. Last year my hair started falling out by the handfuls. Every time I get a refill on any meds I always read the pamplet to see any new side effects. I don't recall seeing anything about hair loss. I did end up getting a short hair cut so I dont notice it as much. This will probably come out as a side effect years from now just like the migraines and the effect ms has on our sex lives. We really have no idea what the long term effects of all the meds we take are going to do to our bodies. It really sucks!!View Thread
Thank you for posting this subject. I was diagnosed 11 yrs ago when I went numb from the chest down. Started treatment immediately along with a ton of other meds. Over the yrs I was told it was from the meds. Tried switching antidepressants, lubs even testostrone treatments. Nothing worked. When I spoke to gyno, primary even neuro. they just shrugged it off. About a month ago I was reading an article on MS which said you can have nerve damage which results in low or no sexual desire. WELL HOW ABOUT THAT!!! I've been with my husband 18yrs. and like all of you I feel very bad for him. He's 47 and hasn't had much of a sex life for the past 11yrs. He's done everything for me and our children and I don't want to have sex with him. And the sad thing is its not him. THANK YOU SO MUCH FOR BRINGING THIS OUT IN THE OPEN! It's a shame on of our drs. didnt do this sooner.